Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 127, NWS St. Louis, MO

June 4, 20194 counties in Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 4, 2019, 5:42 PM CDT for 4 counties in Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2019, 5:42 PM CDT (22:42 UTC)
Expired
Jun 4, 2019, 6:30 PM CDT
In force
48 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, MO, Jefferson County, MO, Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 28 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 5:43 PM CDTFUNNEL CLOUD2 Se Union, MOROTATION LOOKING NW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:52 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

068 
WUUS53 KLSX 042242
SVRLSX
MOC071-099-183-189-042330-
/O.NEW.KLSX.SV.W.0127.190604T2242Z-190604T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
542 PM CDT Tue Jun 4 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Southwestern St. Charles County in east central Missouri...
  Northwestern Jefferson County in east central Missouri...
  East central Franklin County in east central Missouri...
  Southwestern St. Louis County in east central Missouri...

* Until 630 PM CDT.

* At 541 PM CDT, a severe thunderstorm was located over Union, moving
  east at 40 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Chesterfield, Wildwood, Ballwin, Maryland Heights, Manchester,
  Creve Coeur, Washington, Town and Country, Union, Eureka,
  Ellisville, Des Peres, Pacific, Valley Park, Weldon Spring, St.
  Clair, Fenton, Byrnes Mill, Clarkson Valley and Gray Summit.

This includes the following highways...
 Interstate 44 in Missouri between exits 239 and 274.
 Interstate 70 in Missouri near exit 231.

This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and Robertsville State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3850 9119 3857 9101 3855 9097 3858 9096
      3877 9045 3842 9046 3832 9113
TIME...MOT...LOC 2241Z 254DEG 36KT 3843 9103 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Britt
3 follow-up statements
795 
WWUS53 KLSX 042250
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
550 PM CDT Tue Jun 4 2019

MOC071-099-183-189-042330-
/O.CON.KLSX.SV.W.0127.000000T0000Z-190604T2330Z/
St. Charles MO-Jefferson MO-Franklin MO-St. Louis MO-
550 PM CDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN ST. CHARLES...NORTHWESTERN JEFFERSON...EAST CENTRAL
FRANKLIN AND SOUTHWESTERN ST. LOUIS COUNTIES...

At 549 PM CDT, a severe thunderstorm was located near Union, moving
northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Chesterfield, Wildwood, Ballwin, Maryland Heights, Manchester, Creve
Coeur, Washington, Town and Country, Union, Eureka, Ellisville, Des
Peres, Pacific, Valley Park, Weldon Spring, St. Clair, Fenton, Byrnes
Mill, Clarkson Valley and Gray Summit.

This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and Robertsville State Park.
 
This includes the following highways...
 Interstate 44 in Missouri between exits 239 and 274.
 Interstate 70 in Missouri near exit 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3857 9101 3855 9097 3858 9096 3877 9045
      3842 9046 3833 9108 3852 9114
TIME...MOT...LOC 2249Z 247DEG 31KT 3846 9096 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

Britt
500 
WWUS53 KLSX 042308
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
608 PM CDT Tue Jun 4 2019

MOC071-099-183-189-042330-
/O.CON.KLSX.SV.W.0127.000000T0000Z-190604T2330Z/
St. Charles MO-Jefferson MO-Franklin MO-St. Louis MO-
608 PM CDT Tue Jun 4 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHWESTERN ST. CHARLES...NORTHWESTERN JEFFERSON...EAST CENTRAL
FRANKLIN AND SOUTHWESTERN ST. LOUIS COUNTIES...

At 608 PM CDT, a severe thunderstorm was located over Pacific, moving
east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Chesterfield, Wildwood, Ballwin, Maryland Heights, Manchester, Creve
Coeur, Town and Country, Eureka, Ellisville, Des Peres, Pacific,
Valley Park, Weldon Spring, Fenton, Byrnes Mill, Clarkson Valley,
Gray Summit, Villa Ridge, High Ridge and Murphy.

This also includes Babler Memorial State Park, Route 66 State Park,
Castlewood State Park, and Robertsville State Park.
 
This includes the following highways...
 Interstate 44 in Missouri between exits 247 and 274.
 Interstate 70 in Missouri near exit 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3855 9097 3858 9096 3877 9045 3842 9046
      3836 9088
TIME...MOT...LOC 2308Z 252DEG 37KT 3851 9073 

HAIL...<.75IN
WIND...60MPH
 
$$

Britt
729 
WWUS53 KLSX 042326
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
626 PM CDT Tue Jun 4 2019

MOC071-099-183-189-042335-
/O.EXP.KLSX.SV.W.0127.000000T0000Z-190604T2330Z/
St. Charles MO-Jefferson MO-Franklin MO-St. Louis MO-
626 PM CDT Tue Jun 4 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ST. CHARLES...
NORTHWESTERN JEFFERSON...EAST CENTRAL FRANKLIN AND SOUTHWESTERN ST.
LOUIS COUNTIES WILL EXPIRE AT 630 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Missouri.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
St Louis.

LAT...LON 3855 9097 3858 9096 3877 9045 3842 9046
      3836 9088
TIME...MOT...LOC 2325Z 254DEG 36KT 3856 9053 

$$

Britt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:12 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 4, 4:12 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
412 PM CDT Tue Jun 4 2019

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 234 PM CDT Tue Jun 4 2019

Another complex forecast. Focus is becoming an approaching s/w
over wrn MO accompanied by a broad LLJ helping to increase
moisture into the region. Expect thunderstorms to continue to
develop over western MO and spread east this afternoon and
evening. Would expect clusters of storms, a few storms likely
severe, with damaging winds and large hail as the primary threats.
Storms may at least partially grow upscale into a line. After
this cluster moves through the CWA, the threat for storms will
linger into the overnight hours. Latest guidance has differing
solutions on if additional storms will occur. Have kept low PoPs
in all night as, unfortunately, convection can not be ruled out.
If storms develop, believe best chances are across northern
portions of the CWA as a s/w drops into the region and storms drop
south into better instability aided by a slightly NW LLJ.
However, with the storms this afternoon, higher degree of
uncertainty exists.

For Wed, models are in better agreement with a weak surface
boundary dropping into the region. This boundary, with upper
support from a trof passing, should be the focus for another round
of thunderstorms, potentially severe. With limited deep layer
shear, would expect multicell clusters again as the primary storm
mode. The best chances are currently over eastern portions of the
CWA where better upper level forcing resides. However, given the
amount of instability that should be available, this threat may
exist across much of the CWA.

With deep westerly flow, have trended toward the warmer guidance
on Wed.

Tilly

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 330 PM CDT Tue Jun 4 2019

Models are in fairly agreement overall through the end of this
week with solutions diverging into next week. Upper low over the
SW U.S. is progd to move into the Southern Plains late this week.
This should help support rain across mainly southern portions of
the CWA. The chance of precip should then spread north as the
upper low lifts northeast. However, this is where there is some
disagreement among guidance. Have therefore trended PoPs slightly
lower into the chance range.

If a prolonged rain event continues to look likely across this
region, a flood watch will likely be needed at some point. With
a lack of continuity from one cycle to the next, will continue to
monitor trends for now.

Have kept temps cool for early June with low heights across the
region through the end of the forecast period.

Tilly

&&

.AVIATION...  (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1242 PM CDT Tue Jun 4 2019

Another complex setup for today with TSRA possible during extended
periods of time. The first shortwave over eastern KS should bring
TSRA to southern portions of the area, which may miss terminals to
the south. The threat for storms lingers through much of the
night, but enough uncertainty remains that have only mention of
VCTS for now. Otherwise, VFR outside of convection with SW to W
winds.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     73  90  70  84 /  70  60  70  50
Quincy          68  86  66  81 /  50  50  30  30
Columbia        69  88  67  82 /  50  60  70  50
Jefferson City  70  89  67  83 /  40  60  70  60
Salem           69  88  69  83 /  60  60  70  50
Farmington      68  89  67  82 /  80  40  70  70

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 3:05 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
305 PM CDT Tue Jun 4 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
305 PM CDT Tue Jun 4 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Major river flooding is ongoing along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

Thunderstorms are likely this afternoon and evening with a chance
lingering overnight. Some of these storms this afternoon and evening
are likely to become severe and capable of producing large hail,
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thunderstorms are in the forecast each day through Monday. Some
storms on Wednesday may be severe, particularly for areas in
southwest Illinois.

Major river flooding will continue along parts of the Missouri,
Mississippi, Illinois, and Osage Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather to the National
Weather Service.

Tilly

In the hours before

Special weather statement, Jun 4, 4:59 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service St Louis MO
459 PM CDT Tue Jun 4 2019

MOZ059-062-042230-
Gasconade MO-Franklin MO-
459 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FRANKLIN AND GASCONADE
COUNTIES UNTIL 530 PM CDT...

At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bland, moving east at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Sullivan, Owensville, New Haven, Gerald, Bland, Rosebud, Drake,
Leslie, Canaan, Japan and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
east central Missouri.

LAT...LON 3845 9164 3864 9123 3862 9123 3861 9120
      3820 9120 3821 9153 3819 9154 3819 9164
TIME...MOT...LOC 2159Z 249DEG 28KT 3833 9159

Britt
Local storm report, Jun 4, 5:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     2 WSW GERALD            38.39N 91.37W
06/04/2019                   GASCONADE          MO   PUBLIC

            TREE DAMAGE, DEBRIS LOFTED INTO THE AIR.

&&

CARNEY
Local storm report, Jun 4, 5:26 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
526 PM CDT TUE JUN 4 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TSTM WND DMG     2 WSW GERALD            38.39N 91.37W
06/04/2019                   GASCONADE          MO   FIRE DEPT/RESCUE

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
            WSW GERALD. TREE DAMAGE, DEBRIS LOFTED INTO
            THE AIR.

&&

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:45 AM CDTAreal Flood WarningLSXSaint Louis, City of Saint Louis7 days
Jun 4, 4:59 PM CDTSpecial Weather StatementLSXGasconade31 min
Jun 4, 5:09 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade51 min
Jun 4, 6:04 PM CDTSpecial Weather StatementLSXWashington41 min
Jun 4, 6:24 PM CDTSpecial Weather StatementLSXSaint Louis36 min
Jun 4, 6:44 PM CDTSevere Thunderstorm WarningLSXIron, Jefferson, Saint Francois, Washington46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.